Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 20, 2014, 2:34 PM EDT for Dooly County, Macon County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2014, 2:34 PM EDT (18:34 UTC)
- Expired
- Jul 20, 2014, 3:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
Counties Dooly County, GA, Macon County, GA
The radar
The Robins AFB radar (KJGX), 75 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
578
WWUS82 KFFC 201834
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
234 PM EDT SUN JUL 20 2014
GAZ093-104>106-201915-
234 PM EDT SUN JUL 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND LIGHTNING IN
SUMTER...MACON...CRISP AND DOOLY COUNTIES UNTIL 315 PM EDT...
AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CLEARVIEW TO COBB...MOVING NORTHEAST AT 25
MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
SUMTER...MACON...CRISP AND DOOLY COUNTIES...INCLUDING AREAS AROUND
PENNINGTON...LAMAR...COBB...METHVINS...NEW ERA...ANDERSONVILLE...
ANDERSONVILLE NATIONAL HISTORIC SITE...FLINT RIVER WMA...CLEARVIEW...
DRAYTON...MONTEZUMA...OGLETHORPE...WHITEWATER STATE PARK...DOOLING
AND LILLY. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS
OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
THESE STORMS ARE NOT EXPECTED TO REACH SEVERE THUNDERSTORM
CRITERIA...WHICH IS HAIL THE SIZE OF QUARTERS OR LARGER OR DAMAGING
WIND GUSTS OF 58 MPH OR HIGHER.
&&
LAT...LON 3192 8400 3204 8411 3211 8424 3216 8421
3216 8419 3221 8418 3251 8400 3251 8398
3249 8388 3247 8385 3239 8384 3236 8386
3229 8385 3229 8369 3220 8367
TIME...MOT...LOC 1834Z 213DEG 21KT 3225 8409 3215 8400
3197 8394
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 20, 1:37 PM EDT, 57 minutes earlier.
Area forecast discussion, Jul 20, 1:37 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 137 PM EDT SUN JUL 20 2014 .LATE MORNING UPDATE... /ISSUED AT 1115 AM EDT SUN JUL 20 2014/ LATEST SURFACE ANALYSIS SHOWS A WARM FRONT JUST NORTH OF A LA GRANGE TO SANDERSVILLE LINE... WITH A UNSEASONABLE COOL/CLOUDY WEDGE OF HIGH PRESSURE NOSING IN OVER MUCH OF NORTH GA FROM THE NE. IN THE UPPER LEVELS... WATER VAPOR IMAGERY AND SREF DATA SHOW A VORT MAX PUSHING EAST OF THE LOWER MS VALLEY. MODELS AGREE THE WARM FRONT WILL LIFT JUST NORTH OF ATLANTA THIS AFTERNOON AS THE UPPER DISTURBANCE APPROACHES DURING MAX HEATING. A MODIFIED MORNING SOUNDING FOR HIGHS IN THE LOWER 80S SHOW POSSIBLY CAPE VALUES IN THE 2500-2800 J/KG RANGE LATER THIS AFTERNOON. THIS COUPLED WITH 1.7 PW'S DOES SUGGEST AT LEAST NUMEROUS SHOWERS WITH SCATTERED EMBEDDED THUNDERSTORMS ALONG AND SOUTH OF THE FRONT THIS AFTERNOON AND EARLY EVENING. STILL NOT EXPECTING SEVERE AS WIND SHEAR IS WEAK WITH SUCH A WEAK GRADIENT PREVAILING. LOCALLY HEAVY RAIN CONTINUES TO BE THE MAIN THREAT TODAY. HAVE UPDATED ZONES TO SHOW LIKELY POPS WITH A CHANCE OF THUNDERSTORMS UP INTO THE ATLANTA AREA THIS AFTERNOON... AND WARMED UP DAYTIME HIGHS A WEE BIT FOR TODAY. OTHERWISE... REST OF FORECAST IS ON TRACK AT THIS TIME. /39 .PREV DISCUSSION... /ISSUED 435 AM EDT SUN JUL 20 2014/ SHORT TERM /TODAY THROUGH MONDAY/... SHORT TERM MODELS IN GOOD AGREEMENT OVERALL...WITH SOME DISCREPANCIES NOTED. THE UPPER LEVEL TROUGH CONTINUES OVER THE EASTERN U.S. WITH A RIDGE BUILDING OVER THE DESERT SOUTHWEST BY LATER TODAY. AS RIDGE BUILDS A SHORT WAVE MOVING ACROSS THE MISSISSIPPI VALLEY DEEPENS AS IT APPROACHES NORTHWEST GEORGIA TONIGHT. NAM IS SHOWING A CLOSED LOW OVER WEST GEORGIA BY MONDAY AFTERNOON...HOWEVER GFS/ECMWF IN AGREEMENT WITH A SHARP TROUGH. HAVE LEANED MORE TOWARD THE GFS/ECMWF SOLUTION FOR THIS PACKAGE. AT THE SURFACE...THE FRONT LIFTS NORTH TODAY...HOWEVER ANOTHER WEAK SURFACE TROUGH REMAINS ACROSS SOUTHERN PORTIONS OF FORECAST AREA KEEPING THE OVERALL WET PATTERN WHERE BETTER INSTABILITY AND SHEAR ARE LOCATED. EXPECT THUNDERSTORMS TO BE MAINLY DIURNALLY DRIVEN AND ISOLATED IN COVERAGE ALTHOUGH THEY MAY BE MORE SCATTERED OVER CENTRAL GEORGIA. EASTERLY FLOW ASSOCIATED WITH DAMMING ALONG THE APPALACHIANS WILL CONTINUE ACROSS MUCH OF NORTH GEORGIA THROUGH THIS AFTERNOON WHEN WINDS WILL BEGIN SHIFTING OUT OF THE SOUTH AND SOUTHWEST AS THE SURFACE LOW APPROACHES WEST CENTRAL GA...ECMWF/GFS LEAN TOWARD EASTERLY WINDS OVERNIGHT AS DAMMING SETS UP ONCE AGAIN. COOL EASTERLY FLOW WILL KEEP LOW CLOUDS AROUND THROUGH MID-MORNING ESPECIALLY ALONG A ATL-AHN LINE TODAY AND OVER NORTHEAST GA TOMORROW. GUIDANCE TEMPERATURES ARE IN LINE AND HAVE NOT STRAYED TOO FAR...BASED UPON YESTERDAY HAVE GONE WARMER THAN GUIDANCE AT CSG/MCN. ATWELL LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... WET AND ACTIVE PERIOD CONTINUES INTO THE EXTENDED PERIODS. HIGH PRESSURE RIDGE BUILDING INTO THE CENTRAL U.S. STOPS SHORT OF THE MISSISSIPPI RIVER...LEAVING THE SOUTHEAST TO BE INFLUENCED BY AMPLE MOISTURE AND REMNANTS OF EARLIER WEEK SYSTEM WHICH A FEW MODELS DEPICT AS AN UPPER LEVEL LOW. THIS COMBINATION WILL KEEP HIGHER THAN NORMAL POPS ACROSS THE AREA THROUGH THE FIRST HALF OF THE WEEK. BY THURSDAY...FRONT PUSHES INTO THE AREA...KEEPING RAIN CHANCES HIGH. EXTENDED MODELS IN BETTER AGREEMENT WITH PUSHING THE TROUGH SOUTHWARD...ALLOWING THE FRONT TO PUSH INTO SOUTH GEORGIA BY LATE FRIDAY. WITH PREVAILING NORTHWEST FLOW ACROSS THE REGION...EXTENDED MODELS ARE INDICATING A SERIES OF DISTURBANCES TO IMPACT THE REGION THROUGH NEXT WEEKEND. HAVE CONTINUED TO HIGHLIGHT THE DAYTIME PERIODS WITH THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS WITH THE DIURNAL ENHANCEMENT OF CONVECTION. FOR NOW...INSTABILITIES ARE HIGH ENOUGH TO WARRANT STRONG TO POTENTIAL A BRIEF SEVERE THUNDERSTORM EACH AFTERNOON...BUT ON THE WHOLE THE MAIN CONCERN WILL BE LOCALLY HEAVY RAIN. MODELED PWS THROUGH THE WEEK ARE AT 1.6 TO 2 INCHES...WELL ABOVE NORMAL. WITH BREAKS ANTICIPATED DURING THE OVERNIGHT PERIOD...FLASH FLOOD POTENTIAL IS EXPECTED TO BE ISOLATED/LOCALIZED. HAVE CONTINUED WITH GENERALLY NORMAL TO SLIGHTLY BELOW NORMAL TEMPERATURES THROUGH THE EXTENDED...ESPECIALLY WITH HIGHS AS AMPLE CLOUD COVER AND CONVECTION LIMIT INSOLATION. 31 && .AVIATION... 18Z UPDATE... WARM FRONT JUST SOUTH OF ATL IS STILL EXPECTED TO DRIFT NORTH AND ALLOW IFR/MVFR CIGS TO IMPROVE THROUGH THE AFTERNOON. THIS WILL ALLOW CURRENT 6-8KT EASTERLY WINDS TO VEER MORE SSE THROUGH THE AFTERNOON. AN UPPER DISTURBANCE WILL PRODUCE NUMEROUS SHOWERS WITH SOME EMBEDDED THUNDERSTORMS THROUGH THE AFTERNOON AND EARLY EVENING. THE GREATER COVERAGE OF CONVECTION SHOULD BE FROM ATL SOUTHWARD THROUGH 00Z TODAY. EXPECT IFR CIGS TO SETTLE BACK IN TONIGHT AROUND 07-09Z AS A COOL EASTERLY FLOW SPREADS BACK INTO ATLANTA TAF SITES. WARM SECTOR SPREADING BACK NORTH WILL ALLOW VFR CIGS BY 16-18Z MON. //ATL CONFIDENCE...18Z UPDATE... MEDIUM TO HIGH CONFIDENCE IN WINDS. MEDIUM CONFIDENCE IN VISIBILITY/WEATHER/CIGS 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 82 70 85 71 / 60 40 40 40 ATLANTA 84 70 85 72 / 60 30 30 20 BLAIRSVILLE 80 64 80 67 / 50 30 30 30 CARTERSVILLE 80 69 85 71 / 50 20 20 20 COLUMBUS 85 71 88 74 / 60 30 30 20 GAINESVILLE 82 69 82 71 / 50 40 30 40 MACON 86 70 87 72 / 60 40 40 30 ROME 83 69 86 72 / 40 20 20 20 PEACHTREE CITY 84 68 87 72 / 60 30 30 20 VIDALIA 88 72 87 73 / 60 50 50 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ATWELL/39 LONG TERM....31 AVIATION...39
Hazardous weather outlook, Jul 20, 5:34 AM EDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 534 AM EDT SUN JUL 20 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-210945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 534 AM EDT SUN JUL 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. DISCUSSION... AS STRONG STORM SYSTEM REMAINS ACROSS THE AREA TODAY...WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED. THE MAIN CONCERN WILL BE LOCALLY HEAVY RAINFALL. SOME OF THE STORMS COULD BRIEFLY BECOME STRONG...BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A WET WEEK IS EXPECTED...WITH GENERALLY SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGH SATURDAY. ISOLATED STRONG TO BRIEFLY SEVERE STORMS CANNOT BE RULED OUT...PARTICULARLY THROUGH THURSDAY...BUT THE MAIN THREAT WILL CONTINUE TO BE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 20, 12:42 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1242 PM EDT SUN JUL 20 2014
GAZ066-078-201745-
1242 PM EDT SUN JUL 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TROUP AND HARRIS
COUNTIES UNTIL 145 PM EDT...
AT 1239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM STATE LINE PARK TO 15 MILES SOUTHWEST OF
WEST POINT...MOVING EAST AT 15 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TROUP AND HARRIS COUNTIES...INCLUDING AREAS AROUND STATE LINE PARK...
WEST POINT...PIEDMONT HEIGHTS...ABBOTTSFORD...LONG CANE...
CANNONVILLE...WARES CROSSROADS...HILLCREST...JONES CROSSROADS...
SMITHS CROSSROAD...BAUGHS CROSSROADS...LAGRANGE...WHITESVILLE-PINE
LAKE...HARRISONVILLE AND LAKE HARDING. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO
MINOR FLOODING.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50
MPH...HAIL LESS THAN THE SIZE OF QUARTERS...SIGNIFICANT
CLOUD-TO-GROUND LIGHTNING...OR HEAVY RAIN.
&&
LAT...LON 3320 8498 3286 8496 3267 8510 3269 8512
3273 8512 3275 8515 3278 8513 3281 8517
3283 8517 3284 8516 3287 8519 3311 8524
TIME...MOT...LOC 1642Z 270DEG 13KT 3304 8523 3286 8522
3274 8537Special weather statement, Jul 20, 1:45 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
145 PM EDT SUN JUL 20 2014
GAZ066-078-201830-
145 PM EDT SUN JUL 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TROUP AND HARRIS
COUNTIES UNTIL 230 PM EDT...
AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WEST POINT...MOVING NORTHEAST AT 10 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TROUP AND HARRIS COUNTIES...INCLUDING AREAS AROUND WEST POINT...
WHITESVILLE-PINE LAKE...LONG CANE...CANNONVILLE...JONES CROSSROADS...
BAUGHS CROSSROADS...BIG SPRINGS...HILLCREST...WARES CROSSROADS...
LAGRANGE AND SMITHS CROSSROAD. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50
MPH...HAIL LESS THAN THE SIZE OF QUARTERS...SIGNIFICANT
CLOUD-TO-GROUND LIGHTNING...OR HEAVY RAIN.
&&
LAT...LON 3314 8504 3297 8486 3294 8486 3271 8512
3273 8512 3275 8515 3278 8513 3281 8517
3283 8517 3284 8516 3287 8519 3295 8521
TIME...MOT...LOC 1745Z 234DEG 10KT 3288 8514Special weather statement, Jul 20, 2:34 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
234 PM EDT SUN JUL 20 2014
GAZ093-104>106-201915-
234 PM EDT SUN JUL 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND LIGHTNING IN
SUMTER...MACON...CRISP AND DOOLY COUNTIES UNTIL 315 PM EDT...
AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CLEARVIEW TO COBB...MOVING NORTHEAST AT 25
MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
SUMTER...MACON...CRISP AND DOOLY COUNTIES...INCLUDING AREAS AROUND
PENNINGTON...LAMAR...COBB...METHVINS...NEW ERA...ANDERSONVILLE...
ANDERSONVILLE NATIONAL HISTORIC SITE...FLINT RIVER WMA...CLEARVIEW...
DRAYTON...MONTEZUMA...OGLETHORPE...WHITEWATER STATE PARK...DOOLING
AND LILLY. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS
OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
THESE STORMS ARE NOT EXPECTED TO REACH SEVERE THUNDERSTORM
CRITERIA...WHICH IS HAIL THE SIZE OF QUARTERS OR LARGER OR DAMAGING
WIND GUSTS OF 58 MPH OR HIGHER.
&&
LAT...LON 3192 8400 3204 8411 3211 8424 3216 8421
3216 8419 3221 8418 3251 8400 3251 8398
3249 8388 3247 8385 3239 8384 3236 8386
3229 8385 3229 8369 3220 8367
TIME...MOT...LOC 1834Z 213DEG 21KT 3225 8409 3215 8400
3197 8394The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:13 PM EDT | Special Weather Statement | FFC | Rockdale | 32 min |
| Jul 19, 9:23 PM EDT | Special Weather Statement | FFC | Newton | 22 min |
| Jul 20, 12:42 PM EDT | Special Weather Statement | FFC | Troup | 63 min |
| Jul 20, 1:45 PM EDT | Special Weather Statement | FFC | Troup | 45 min |
| Jul 20, 3:11 PM EDT | Special Weather Statement | FFC | Crisp, Dooly, Houston, Macon, Peach, Pulaski | 49 min |
| Jul 20, 4:14 PM EDT | Special Weather Statement | FFC | Wilkinson | 46 min |
| Jul 20, 4:59 PM EDT | Special Weather Statement | FFC | Laurens | 31 min |
| Jul 20, 5:12 PM EDT | Special Weather Statement | FFC | Taliaferro, Warren | 48 min |
| Jul 20, 5:27 PM EDT | Special Weather Statement | FFC | Baldwin | 33 min |
| Jul 20, 5:58 PM EDT | Special Weather Statement | FFC | Putnam | 32 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.